Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Skin seems cold to touch, have excessive sweating. On medicines for BP, MS. Cause and remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
skin is cold to touch, but excessive, drenching sweat, hair looks like i just washed, clothes are soaked with sweat and yet I feel like I am over heating and can't get cool enough. I am 42, treating high blood pressure, multiple sclerosis, taking Vitamin d3, b12, fish oil, paxil (weaning) to go to cymbalta, been going on 2 weeks. come and goes through out the day.
Posted Mon, 3 Jun 2013 in Medicines and Side Effects
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

There are two likely possibilities for your concern of sweating as per the information given by you. Paroxetine (Paxil) does cause sweating in about a tenth of patients on the drug for treatment as per data. Duloxetine (Cymbalta) has fewer adverse effects compared to former but certainly does not have sweating on the list. I would assume if this is indeed true, you should be better with this concern in the case your doctor decides to shift the drug.

Another possibility is the thyroid hyperactivity, which would arise if the above is not true. Your doctor would be best suited to confirm this suspicion by ordering tests of thyroid function.

Consulting your doctor and waiting till the shift that you have mentioned would be wise if all you are worried of is sweating.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor